MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SERRATED CURETTE-7.5MM WIDTH STRAIGHT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SERRATED CURETTE-7.5MM WIDTH STRAIGHT
Model Number SD389.881
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: flow: damage.Visual inspection: it was noticed that the device shaft was broken off at the distal end.Hence, the complaint can be confirmed for the reported condition.The broken pieces were received.Dimension inspection: a proper dimension can not be measured due to the tapered shaft and the post manufacturing damage.Investigation conclusion: no definitive root cause was able to be determined.However, the received condition is consisted with exceeding lateral forces potentially form off-axis use or incomplete attachment of the mating attachments.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # sd389.881.Synthes lot # 6849420.Supplier lot # na.Release to warehouse date: feb 21, 2012.Manufactured by synthes brandywine.Nc-us1070825 was generated for shaft dim 22 specification 3.5 - 4.0 and finding was u/s 3.355 - 3.481.This non-conformance is not relevant to the complaint condition since rework and inspection, dim 22 was at specified distance.Qty 8 passed inspection.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a revision l2-pelvis transforaminal lumbar interbody fusion (tlif).During the procedure, a straight serrated curette was broken while performing a discectomy.The l2 level was collapsed and highly ossified and while performing the discectomy at this level the curettes became stuck and were broken into 3 pieces while removing.An alternate non-serrated curette was used to finish, and all pieces were confirmed removed by fluoroscopy.The original implants were not synthes, the surgeon ran a second rod from ileum-l2 to reinforce the whole structure since it is not continuous.The procedure was completed as planned with no surgical delay.The patient's status is unknown.This is report 01 of 01 of (b)(4).

Brand Name
SERRATED CURETTE-7.5MM WIDTH STRAIGHT
Common Device Name
CURETTE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9694117
Report Number2939274-2020-00776
Device Sequence Number3086624
Product Code HTF
UDI-Device Identifier10705034708416
UDI-Public(01)10705034708416
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD389.881
Device Catalogue NumberSD389.881
Device Lot Number6849420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR